Consult Doctors. FREE.

Your trusted medical source by doctors!

Continue with Facebook

or

PLEASE FILL IN THE ABOVE AND PRESS ENTER TO SIGN IN or CREATE YOUR ACCOUNT.
By creating an account, you are indicating that you have read and accepted the DoctorXDentist Terms of Use.
Registration Progress
Step 1: Register Email & Password
Step 2: Indicate Topics of Interests
Step 3: Follow Relevant Doctors
Complete!
What are your interests?
Please select at least 3 interests.
NEXT
NEXT
Registration Progress
Step 1: Register Email & Password
Step 2: Indicate Topics of doctors
Step 3: Follow Relevant Doctors
Complete!
Follow your favourite doctors
We found some doctors you may like. Click continue to follow them.
CONTINUE
CONTINUE

OOPS!

SOMETHING WENT WRONG.

PLEASE TRY AGAIN.

OOPS! SOMETHING

WENT WRONG.

PLEASE TRY AGAIN.

YOUR QUESTION HAS BEEN

SUCCESSFULLY SUBMITTED.

OUR DOCTORS WILL GET BACK TO YOU SHORTLY!

YOUR QUESTION

HAS BEEN

SUCCESSFULLY

SUBMITTED.

OUR DOCTORS WILL GET

BACK TO YOU SHORTLY!

YOUR QUOTE REQUEST HAS BEEN

SUCCESSFULLY SUBMITTED.

OUR DOCTORS WILL GET BACK TO YOU SHORTLY!

YOUR QUOTE REQUEST

HAS BEEN

SUCCESSFULLY

SUBMITTED.

OUR DOCTORS WILL GET

BACK TO YOU SHORTLY!

YOUR REVIEW HAS BEEN

SUCCESSFULLY SUBMITTED.

THANK YOU.

YOUR REVIEW

HAS BEEN

SUCCESSFULLY

SUBMITTED.

THANK YOU.

OOPS!

THERE IS SOMETHING

WRONG WITH YOUR EMAIL.

PLEASE TRY AGAIN.

OOPS! THERE IS

SOMETHING WRONG

WITH YOUR EMAIL.

PLEASE TRY AGAIN.

YOUR EMAIL HAS BEEN

SUCCESSFULLY SUBSCRIBED.

THANK YOU.

YOUR EMAIL

HAS BEEN

SUCCESSFULLY

SUBSCRIBED.

THANK YOU.

MESSAGES TO
DXD Admin from Singapore asked a question

Do skincare products, touching face and makeup cause acne? Does isotretinoin increase skin dryness and sun sensitivity?

Hi, I have been on isotretinoin given by a GP, and while I do see some results I am bothered by the advice given and would like to seek a second opinion.

According to the doctor, acne occurs due to oil on the skin. And as such, all skin care products should be avoided. In fact his 3 golden rules are:

  1. Wash your das 4 times a day with the prescribed cleanser – This I do not follow for fear of drying out my skin; I only cleanse twice a day.
  2. Do not touch your face.
  3. Do not apply anything on your face. This includes moisturizer, makeup, sunscreen masks – anything.

I understand that isotretinoin increases sun-sensitivity and also causes dryness and wonder if his advice is accurate. In addition, can make up really cause acne? Or is it fine to wear it as long as you remove it thoroughly at the end of the day?

DOCTOR’S ANSWER (1)
Dr Ethan
Singapore
Consult Doctor
FOLLOW
Dr Ethan
Singapore
Answered on Thu Jan 25 2018 03:02:42 GMT+0000 (UTC)

Hi J,

Wash your face 4 times a day with the prescribed cleanser – This I do not follow for fear of drying out my skin; I only cleanse twice a day.

I do not know what is in his prescribed cleanser, so I’m unable to comment on his 4 times a day regime.

I personally think that cleansing twice a day is perfectly reasonable, and I do that myself too.

I’d rather suspect that the cleanser has some type of a moisturizing/sunblock component in it too – which is why he’s told you to stay off moisturizers and sunblock otherwise completely. You should probably check this out with him the next time.

Do not touch your face.

This is correct advise. Acne is caused by too much sebum production, dead skin cells, and p. acnes bacteria clogging up your pores.

Touching can trigger an outbreak by spreading the p. acnes bacteria around inadvertently.

Isotretinoin will cause your face to “dry up” and produce much less oil, so I’d say that touching your face will be much less of a factor in triggering a breakout in the coming months.

You should probably start seeing good results and much less acne after 30 days – which is normally how long the drug takes to reach therapeutic effect.

Do not apply anything on your face. This includes moisturizer, makeup, sunscreen masks – anything.

As above, I suspect the cleanser he gave you is some sort of an all-in-one. Isotretinoin is known to be very drying on skin and lips, so its standard to use a non-comedogenic moisturizer and good lip balm.

Aquaphor is a good choice as a lipbalm.

It’s also normal to use a sunscreen while on Accutane (and in fact, 100% of the time even while off it to prevent skin aging/skin cancer)

I understand that isotretinoin increases sun-sensitivity and also causes dryness and wonder if his advice is accurate. 

Yes, this is correct on both counts.

In addition, can make up really cause acne?

Yes! As explained above, gunk + bacteria that clogs up your pores causes acne.

With make up, you are just adding one more factor to the mix to clog up your pores even more (not to mention spreading the bacteria around once again).

If you must, choose one that’s suitable for acne-prone skin. Eg. oil-free, alcohol-free, non-comedogenic and with a water base.

Oil-based and ointment-based makeup are much more likely to clog pores.

Or is it fine to wear it as long as you remove it thoroughly at the end of the day?

Definitely remove at the end of the day to reduce your chance of a new outbreak the next morning!

Cheers

0 158 views 0 Doctors agree Thu Jan 25 2018 03:02:42 GMT+0000 (UTC)
Consult Doctor

Get Doctor Quotes

We promise that we'll ask our doctor friends to give you their best possible price!
Name of Treatment
Category
Budget
Full Name
Email
Contact Number
Other Information